Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 22, NWS Brownsville, TX

October 23, 20224 counties in Texas

NWS Brownsville, TX issued this wind advisory at Oct 23, 2022, 1:26 PM CDT for 4 counties in Texas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 23, 2022, 1:26 PM CDT (18:26 UTC)
Expired
Oct 23, 2022, 7:00 PM CDT
In force
6 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 6.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2022-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2022-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

176 
WWUS74 KBRO 231826
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
126 PM CDT Sun Oct 23 2022

TXZ251-253>255-351-354-355-451-454-455-240000-
/O.NEW.KBRO.WI.Y.0022.221023T1826Z-221024T0000Z/
Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron-
Coastal Kenedy-Coastal Willacy-Coastal Cameron-Kenedy Island-
Willacy Island-Cameron Island-
Including the cities of Sarita, McAllen, Edinburg, Pharr, 
Mission, Weslaco, Raymondville, Brownsville, Harlingen, 
Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, 
and Boca Chica Beach
126 PM CDT Sun Oct 23 2022

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southeast winds 25 to 30 mph with occasional gusts up to
  40 mph.

* WHERE...Kenedy, Willacy, Cameron, and Southern Hidalgo 
  Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
875 
WWUS74 KBRO 240010
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
710 PM CDT Sun Oct 23 2022

TXZ251-253>255-351-354-355-451-454-455-240115-
/O.EXP.KBRO.WI.Y.0022.000000T0000Z-221024T0000Z/
Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron-
Coastal Kenedy-Coastal Willacy-Coastal Cameron-Kenedy Island-
Willacy Island-Cameron Island-
Including the cities of Sarita, McAllen, Edinburg, Pharr, 
Mission, Weslaco, Raymondville, Brownsville, Harlingen, 
Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, 
and Boca Chica Beach
710 PM CDT Sun Oct 23 2022

...WIND ADVISORY HAS EXPIRED...

Winds have diminished and will remain below advisory levels the
rest of the evening. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Oct 23, 12:44 PM CDT, 42 minutes earlier.

Area forecast discussion, Oct 23, 12:44 PM CDT, 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1244 PM CDT Sun Oct 23 2022

...New AVIATION...

.SHORT TERM...
(Now through Monday)
Issued at 338 AM CDT Sun Oct 23 2022

The pressure gradient along the lower Texas coast tightens into
Monday as a ridge of high pressure along the East Coast builds and
low pressure across the Rockies and Plains deepens. This will
increase southeasterly winds, especially along the coast and lower
RGV, helping warm temperatures both today and Monday to above normal
highs in the 90s. Expect windy conditions along the coast and mid to
lower RGV both afternoons and early evenings, with wind gusts each
afternoon potentially reaching 35 to 40 mph. A brief Wind Advisory
may be needed, especially on Monday.

Major Hurricane Roslyn is expected to make landfall along the west-
central coast of Mexico today, and lose steam as it runs into the
higher terrain of Northern Mexico. The cyclone has strengthened to a
category 4 hurricane, and may try to bring some light rainfall to
the brush country or upper valley late tonight as the mid-level
remnants run east toward the border. Have left POPs below 20
percent. A few streamer showers are possible, mainly offshore,
tonight through Monday.

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 338 AM CDT Sun Oct 23 2022

The forecast period starts with a 500mb trough over the Plains with
the associated cold front across central Texas. Moisture will
continue to pool along and ahead of the front with precipitable
waters (PWATs) of around 2 inches, especially across the eastern
portions of the CWA. The cold front is expected to approach the
region late Monday evening and push through all of Deep South Texas
early Tuesday morning. Scattered to numerous showers and isolated
thunderstorms are expected Monday night into Tuesday morning as
moisture and lift increases along and ahead of the front. Rain
chances will then quickly end from west to east through late Tuesday
morning as the mid-level trough axis moves farther eastward and
surface high pressure builds into the region. Breezy north winds,
especially near the coast, will develop in the wake of the front on
Tuesday. Much drier air filters into the region on Tuesday with
dewpoints falling into the upper 30s to the 40s by late Tuesday
morning into the afternoon.

With Relative Humidity values expected to be in the low to mid 20s
generally along and west of I-69E corridor and sustained winds of
about 20 mph behind the front, fire weather could be an issue.
However, rainfall associated with this system may limit fire weather
concerns. Will need to continue to monitor fire weather conditions
for Tuesday.

Otherwise, a nearly zonal 500mb flow will prevail Tuesday night into
Friday with generally rain-free conditions expected across the area
through Wednesday night. Rain chances return Thursday into Thursday
night, mainly near the coast, as Gulf moisture surges back into
area. Another mid-level trough axis swings eastward over the Plains
and drags a weak cold front into the region on Friday. Isolated to
scattered showers and thunderstorms are possible on Friday with the
approach and passage of the front.

slightly below normal are expected Tuesday and Wednesday before
temperatures warm back up by late in the week as southerly flow
returns. Daytime highs in the low to mid 80s and overnight lows in
the 60s are expected Tuesday through Friday. Temperatures fall back
to near to slightly below normal by weekend in the wake of the next
front.

&&

.AVIATION...
(18Z TAFS)
Issued at 1233 PM CDT Sun Oct 23 2022

VFR conditions will persist through the TAF period. Winds will be
southeasterly and will continue to be windy during the period.
Wind gusts could get up to 30 to 35 kts through the rest of the
afternoon and again on Monday afternoon.

&&

.MARINE...
Issued at 338 AM CDT Sun Oct 23 2022

Now through Monday...Small Craft Advisories are in effect into
Monday morning, and will eventually be extended into the long term
period for the Gulf of Mexico waters. A Small Craft Advisory for the
Laguna Madre will be in effect from 11 AM this morning into Monday
morning, and likely need to be extended as well. The pressure
gradient keeps elevated southeasterly winds through Monday, gusting
at times each afternoon to 30 kts. A few streamer showers are
possible offshore, mainly tonight through Monday, with a better
chance of showers and thunderstorms increasing from the north late
Monday.

Monday night through Friday...Moderate to strong southerly winds are
expected along the lower Texas coast Monday evening ahead of a cold
front. Strong north winds will develop late Monday night into
Tuesday morning with the passage of a cold front. Ongoing Small
Craft Advisory will likely continue Monday night into Tuesday.
Conditions will improve Tuesday night through much of the period
as high pressure builds then settles across the region. Scattered
to numerous showers and isolated thunderstorms are possible Monday
night and Tuesday as a cold front approaches and then moves
through the waters. Moderate onshore flow and building seas
develop by late next week as another front approaches the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             90  76  90  69 /  10  10  10  50
HARLINGEN               91  74  91  66 /  10  10  10  60
MCALLEN                 92  76  94  68 /  10  20   0  60
RIO GRANDE CITY         92  74  96  66 /  10  20   0  40
SOUTH PADRE ISLAND      83  79  84  72 /   0  10  10  50
BAYVIEW/PORT ISABEL     87  75  86  68 /   0  10  10  50

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Monday evening for TXZ451-454-455.

GM...Small Craft Advisory until 7 AM CDT Monday for GMZ130-132-135-
     150-155-170-175.

&&

SHORT TERM...56-Hallman
LONG TERM....63-KC
AVIATION...64-Katz/67-Mejia
Hazardous weather outlook, Oct 23, 4:40 AM CDT, 8 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
440 AM CDT Sun Oct 23 2022

TXZ248>255-351-353>355-451-454-455-240945-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo-
Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island-
Cameron Island-
440 AM CDT Sun Oct 23 2022

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a High Risk of rip currents at area beaches.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

An elevated risk of rip currents is possible at area beaches
Monday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-240945-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
440 AM CDT Sun Oct 23 2022

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect for the Laguna Madre from 11
AM this morning through tonight.

Small Craft Advisories are in effect for Gulf of Mexico waters
out 60 nautical miles through tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Additional Small Craft Advisories will Likely be needed Monday into
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Oct 23, 9:51 AM CDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Brownsville TX
951 AM CDT Sun Oct 23 2022

TXZ251-253>255-351-354-355-451-454-455-240000-
Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron-
Coastal Kenedy-Coastal Willacy-Coastal Cameron-Kenedy Island-
Willacy Island-Cameron Island-
Including the cities of Sarita, McAllen, Edinburg, Pharr,
Mission, Weslaco, Raymondville, Brownsville, Harlingen,
Port Mansfield, Port Isabel, Laguna Vista, South Padre Island,
and Boca Chica Beach
951 AM CDT Sun Oct 23 2022

...STRONG SOUTHEASTERLY WINDS EXPECTED THROUGH THIS AFTERNOON FOR
THE COASTAL COUNTIES ALONG WITH SOUTHERN HIDALGO COUNTY...

Latest surface observations indicate strong southeasterly winds
occurring across Kenedy, Willacy, Cameron, and Hidalgo counties.
Locations in these counties can expect sustained winds of 20 to 30
mph with gusts around 35 mph through this afternoon. An upgrade
to a wind advisory may be needed later this morning or early this
afternoon if winds increase further.

Use extra caution when driving, especially if operating a high
profile vehicle in cross winds, and secure outdoor objects.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 10:00 PM CDTSmall Craft AdvisoryBRO66 hr
Oct 23, 2:57 AM CDTRip Current StatementBROCameron, Kenedy, Willacy64 hr

Nearby

Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.